MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-8-3-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.Users and/or patients should report any serious incidents to the manufacturer and the competent authority of the member state or local health authority in which the user and/or patient is established.
 
Event or Problem Description
As reported through a web pas clinical study, the web was embolized in the patient successfully, and the patient recovered from the general anesthesia neurologically intact without significant deficit.Thirty minutes post-procedure, the patient developed weakness in the patient¿s right side and aphasia, so the patient was taken to the angiogram suite to perform an emergency cerebral angiogram.The results presented a thrombus at the aneurysm neck causing a significant delay in the flow of the left aca a2 segment that was treated with intra-arterial aggrastat infusion.Subsequently, a stent was deployed across the aneurysm neck in the a2 segment at the distal end of the left aca and proximally in the a1 segment of the right-left aca.The patient was sent to the intensive care unit and was administered an iv aggrastat drip for 12 hours.The patient recovered and was reported to be back to the patient¿s baseline.The event is attributed to the device and procedure.Attempts were made to obtain the treatment notes; however, this information has not been received to date.
 
Additional Manufacturer Narrative
A detailed review of the available procedure note data has been completed.Thrombus formation development was medically confirmed thru the performance of an angiogram.Clinical data review indicates an alignment of significant delay in flow of the left aca a2 segment was due to thrombus formation.Data review has confirmed that the operative physician has made a declarative statement that the development of the thrombus is confirmed as related to the study device and the procedure.A neuro form stent was deployed across the aneurysm neck.Patient recovered post-operatively and was reported to have returned to base with iv aggrastat treatment.Without the return and physical evaluation of the device, the investigation cannot determine if a condition exists that would have caused on contributed to the reported event.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16710645
Report Number2032493-2023-00659
Device Sequence Number1791900
Product Code OPR
UDI-Device Identifier00842429107140
UDI-Public(01)00842429107140(11)220331(17)270228(10)0000172918
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW2-8-3-MVI-3
Device Catalogue NumberW2-8-3
Device Lot Number172918
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale